Free_Spirit

vyvanse Ashamed psychologist hooked on vyvanse, day 3 clean.

4 posts in this topic

Hi people. I'm not sure I have the energy right now to tell all my story here, as what I really wanted was to ask something,  but i guess it makes sense to give some background: I'm a female on my 30s, a psychologist that more than once received a diagnosis of ADD, but no longer understands it under the same light that psychiatry does. My difficulty with staying foccussed on boring tasks or shifting my attention to something else when I'm doing what I love is part of who I am, and the improvements or changes I wish to work on myself should be achieved through exactly that: through work, on my own merit. For that, I chose to work on my soul making changes for good, rather than popping pills hoping for a magic cure of my hindrances. I will try to keep this short: I have been taking 70mg of Vyvanse as prescribed by the doctor - who I easily convinced I needed such high dose - for 3 years. Many times I abused it, taking double doses and crashing terribly the next day. Like most of us, I have reached a point that even taking only 30mg per day (the minimum dose) is making me a robotic, emotionless, never-pleased girl who is highly functioning for all the pointless things, whilst leaving the important projects in my life for later. I'm no longer proud of my beautiful, sparkling clean house whilst my book remains in the drawer waiting to be written. I'm disgusted with myself that I relied on that pill to do anything, and could barely reply a friend's text if I wasn't on it. I first tried quitting in January,  when I told the psychiatrist I was addicted to it and didnt want Vyvanse to be available to me when I was ordering other meds at the chemist, and he said he would promptly remove it. 3 weeks in and I had to order inhalers at my GP, and I saw vyvanse still there, and I just ordered again. Now 6 months later I'm only on day 3, having binned my full months supply so at least I know I will go the full month without, and Monday I have an appointment in which I will have to lie and say I am feeling suicidal and plan to overdose on Vyvanse if they still make it available for me. I know it's very radical, but it's the only way doctors will listen. 

For now, I am couch-ridden on day 3 and despite being ok mentally due to all meditation I practice and books I read, my body hurts. Really hurts. And this is what I wanted to know from other people's experiences. I've been trying to learn what the heck is this I'm feeling, but had no success.  So here goes: I feel extreme sensitivity around my skin, especially around feet and legs, sometimes around my arms and hands too. Even the sensation of clothing and the couch on my skin is driving me mad. Alongside this sensitivy in the skin, I feel some sort of painful discomfort inside, like on my muscles, or tissues, I dont know, it's so hard to explain, I've felt this before, but since I quit vyvanse it's so uncomfortable and at times painful that I can barely touch my feet in the floor as it sends shivers through my legs and feels very unpleasant.  By the way, yes, I'm quitting cold Turkey, as I was already in a low dose and I was so disgusted and ashamed of being dependant on that crap. If anyone could help me figure out what this could be, or share if you have experienced the same it would be really helpful. I have been reading a lot of stuff online, and despite identifying a bit with neuropathy, I don't think it's the case here. 

Rather than that, I am looking forward to come out the other end in a couple of weeks because right now I'm so useless that even my cats are disappointed on me... at least I'm getting my sense of humour and personality back. 

 

2 people like this

Share this post


Link to post
Share on other sites

Welcome to the forum, I’m actually in the middle of my day 10 right now, so if I’m not mistaken you should be at the end of your day 9? And congrats if you are!!! Im a male in my 30’s with a wife and 6 yr old child, I abused adderall and vyvanse for the last 5.5 years and have been attempting to quit at various times for the last 4 years (I also developed a problem with tramadol for the last 2.5 years but I’ve been off that for a few months now and it was rough getting off at first but it didn’t/doesn’t linger in my mind at all like adderall). I have other posts that explained my usage and what not but it seemed to always be horrible times when on it.  I’ve been on these forums for 4.5 years and I feel like I may have seen something about skin sensitivity at some point from a member and I truly can’t remember if it ever happened to me, but this drug has caused me so many physical side effects that I might not remember if I did have skin sensitivity. 

Did you get the message across to the doctors that you no longer wanted to be on vyvanse anymore?

And glad to hear that you are getting yourself back! 

  

Share this post


Link to post
Share on other sites

Hi Eric, thanks for your reply. I'm not counting the days since I've stopped vyvanse, as I know this time I wont get back to them. I've only stopped once before, for a month. It's interesting how I got back: I live in the UK, so here you can get your prescription for controlled drugs once you've had the diagnosis from a specialist. So after my diagnosis, every month all I had to do was go online and order a refill. Back in March this year, when I decided to stop, I went back to my specialist and told him that I didnt feel like I needed to take them anymore, and how much they were causing damage to me with no benefits whatsoever, so I requested if he could write to my GP and revoke the availability of this medication for me. He agreed with me and said it was respectable of me to take his initiative on my own, and said he would write to them straight away. A month goes by and I struggled with the withdrawal, and when I went online to request a refill for my asthma inhaler, I saw vyvanse was still available for me to request. I fell in the trap and started again, but here i am now, I believe starting week 2 and although I feel tired mentally and physically, I KNOW ITS OVER. I dont need someone to remove the medication because I fully have decided within me that I'll never go back. I think by now they have removed it, as I requested again, but I'm just not interested in that anymore. I'm lethargic and have little motivation, but enough resources and willpower to cross this stage. I wish you all the best on your journey too, this is nothing but a huge lesson to be learned by us. By the way, the skin sensitivity is still here, but nowhere near as bad as it was last week. 

Cheers 

Share this post


Link to post
Share on other sites

hi @Free_Spirit

so glad to hear that you tossed your pills in the trash and really committed to quitting this time! it's always shocking how ignorant doctors can be about amphetamines and that you have to LIE to get it removed from your scripts.

it sounds like you have the strength and experience to tackle this head on - time is the only thing that moves this along, but keeping a positive attitude certainly helps. regarding the skin sensitivity, i haven't experienced this specifically but the muscle aches and discomfort ABSOLUTELY. it was much worse when i was actually abusing Adderall. sometimes i'd wake up and feel like i'd been hit by a train! this too will pass with time (:

 

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now